×

zbMATH — the first resource for mathematics

Associated forms in classical invariant theory and their applications to hypersurface singularities. (English) Zbl 1308.14048
Let \(Q^m_n\) be the vector space of forms of degree \(m\) on \(\mathbb{C}^n\). Let \(f\in Q^m_n\) with non–zero discriminant and \(M(f)\) the Milnor algebra of the isolated singularity at the origin of the hypersurface in \(\mathbb{C}^n\) defined by \(f\). The algebra \(M(f)\) gives rise to a form on \(\mathfrak{m}/\mathfrak{m}^2\) with values in the socle \(\text{Soc}(M(f))\) of \(M(f)\), \(\mathfrak{m}\) the maximal ideal of \(M(f)\). Using a canonical choice of coordinates in \(\mathfrak{m}/\mathfrak{m}^2\) and \(\text{Soc} (M(f))\) one obtains a form \(Q\) of degree \(n(m-2)\) on \(\mathbb{C}^n\). This form is called the associated form of \(f\).
It is proved that one can recover all absolute classical invariants of forms of degree \(m\) (i.e,. all \(\text{GL}(n, \mathbb{C})\) - invariant rational functions on \(Q^m_n\)) from those of forms of degree \(n(m-2)\) on \(\mathbb{C}^n\) by evaluating the latter on associated forms (a conjecture of M. G. Eastwood and A. V. Isaev [Math. Ann. 356, No. 1, 73–98 (2013; Zbl 1277.32031)]).

MSC:
14L24 Geometric invariant theory
13A50 Actions of groups on commutative rings; invariant theory
13H10 Special types (Cohen-Macaulay, Gorenstein, Buchsbaum, etc.)
32S25 Complex surface and hypersurface singularities
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Bass, H, On the ubiquity of Gorenstein rings, Math. Z., 82, 8-28, (1963) · Zbl 0112.26604
[2] Dieudonné, JA; Carrell, JB, Invariant theory, old and new, Adv. Math., 4, 1-80, (1970) · Zbl 0196.05802
[3] Eastwood, MG, Moduli of isolated hypersurface singularities, Asian J. Math., 8, 305-313, (2004) · Zbl 1084.32019
[4] Eastwood, MG; Isaev, AV, Extracting invariants of isolated hypersurface singularities from their moduli algebras, Math. Ann., 356, 73-98, (2013) · Zbl 1277.32031
[5] Elias, J; Rossi, ME, Isomorphism classes of short Gorenstein local rings via macaulay’s inverse system, Trans. Am. Math. Soc., 364, 4589-4604, (2012) · Zbl 1281.13015
[6] Elliott, E.B.: An Introduction to the Algebra of Quantics. Oxford University Press, Oxford (1895)
[7] Emsalem, J, Géométrie des points épais, Bull. Soc. Math. France, 106, 399-416, (1978) · Zbl 0396.13017
[8] Fels, G; Kaup, W, Nilpotent algebras and affinely homogeneous surfaces, Math. Ann., 353, 1315-1350, (2012) · Zbl 1254.14053
[9] Gelfand, I.M., Kapranov, M.M., Zelevinsky, A.V.: Discriminants, Resultants and Multidimensional Determinants, Modern Birkhäuser Classics. Birkhüser Boston Inc, Boston (2008) · Zbl 1138.14001
[10] Grace, J. H., Young, A.: The Algebra of Invariants. Cambridge Library Collection, Cambridge University Press, Cambridge (2010) (reprint of the 1903 original)
[11] Hertling, C.: Frobenius Manifolds and Moduli Spaces for Singularities, Cambridge Tracts in Mathematics 151. Cambridge University Press, Cambridge (2002)
[12] Hilbert, D, Ueber die theorie der algebraischen formen, Math. Ann., 36, 473-534, (1890) · JFM 22.0133.01
[13] Huneke, C.: Hyman Bass and ubiquity: Gorenstein rings. In: Algebra, \(K\)-theory, Groups, and Education, New York, 1997. Contemp. Math. 243, Amer. Math. Soc. Providence, RI, pp. 55-78 (1999) · Zbl 0960.13008
[14] Kung, J.P.S.: Canonical forms of binary forms: variations on a theme of Sylvester. In: Invariant Theory and Tableaux, Minneapolis, 1988. IMA Vol. Math. Appl. 19. Springer, New York, pp. 46-58 (1990)
[15] Mather, J; Yau, SS-T, Classification of isolated hypersurface singularities by their moduli algebras, Invent. Math., 69, 243-251, (1982) · Zbl 0499.32008
[16] Mukai, S.: An Introduction to Invariants and Moduli, Cambridge Studies in Advanced Mathematics 81. Cambridge University Press, Cambridge (2003)
[17] Mumford, D.: Geometric Invariant Theory, Ergebnisse der Mathematik und ihrer Grenzgebiete, Neue Folge, vol. 34. Springer, Berlin (1965) · Zbl 0147.39304
[18] Nagata, M.: Invariants of a group in an affine ring. J. Math. Kyoto Univ. 3, 369-377 (1963/1964) · Zbl 0146.04501
[19] Olver, P.: Classical Invariant Theory, London Mathematical Society Student Texts 44. Cambridge University Press, Cambridge (1999)
[20] Saito, K, Einfach-elliptische singularitäten, Invent. Math., 23, 289-325, (1974) · Zbl 0296.14019
[21] Sharpe, D.W., Vámos, P.: Injective Modules, Cambridge Tracts in Mathematics and Mathematical Physics 62. Cambridge University Press, London, New York (1972) · Zbl 0245.13001
[22] Shoshitaishvili, AN, Functions with isomorphic Jacobian ideals, Funct. Anal. Appl., 10, 128-133, (1976) · Zbl 0354.32022
[23] Sylvester, J.J.: Tables of generating functions and groundforms for the binary quantics of the first ten orders. Am. J. Math. 2, 223-251 (1879) (also The Collected Memorial Papers 3, pp 283-311, Cambridge University Press, Cambridge, 1909) · JFM 11.0082.02
[24] Tauvel, P., Yu, R.W.T.: Lie Algebras and Algebraic Groups, Springer Monographs in Mathematics. Springer, Berlin (2005) · Zbl 1068.17001
[25] Watanabe, J, The dilworth number of Artin Gorenstein rings, Adv. Math., 76, 194-199, (1989) · Zbl 0703.13019
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.